Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Baby had frequent UTI. Prescribed bactrim. Now red rashes on legs, arms, stomach, fatigue, fever. Allergy to antibiotic?

6 year old granddaughter has frequent UTI's, prescribed Bactrim for last episode 10 days ago - seemed to be doing fine, but now has bright red warm rash. Started on insides of her legs yesterday and now on arms and stomach...also running low grade fever of 101. She is usually very active, but seemed fatigued this afternoon - only wanted to lay around. Could this be allergic reaction to antibiotic or something else?
Asked On : Fri, 26 Apr 2013
Answers:  3 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Pediatrician 's  Response

Thanks for writing to health care magic.

Yes it could be allergy to that antibiotic.

First your child should be investigated for the cause of this recurrent UTI

Ultra sound abdomen , MCU, DMSA scan should be done to rule out abnormality of the kidney and bladder.

Please consult your doctor for the same.

Continue to ask further queries as required.
Hope this helps.
Take care.
Answered: Fri, 3 May 2013
I find this answer helpful
Pediatrician, Surgery Dr. Anand Sinha's  Response
Thank you for placing your query on health Care Magic
What you describe can definitely be an allergic reaction to the antibiotics. Especially if there is any itching. My suggestion would be to stop any further doses till you have consulted your pediatrician or pediatric surgeon. But allergy usually does not present with fever. The UTI may still be persisting. The antibiotics need to be changed preferably according to her reports of urine culture and sensitivity (if it was done before starting the antibiotics). In addition if she has recurrent episodes of UTI she needs to be evaluated for vesico-ureteric reflux (a condition in which urine goes back to the kidneys from the bladder). She will require an ultrasound abdomen and a micturating cystourethrogram.
Hope that helps
God bless you
Answered: Fri, 26 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It should be taken as allergy to the antibiotic, if it occurs while on treatment... But it is 10 days already and the child also has fever - fever is not from allergy..
This may mean there is some other infection? usually, not necessarily, viral...
Give the benefit of doubt / stop the drug / and consult the doctor...

Recurrent UTI in a child needs investigation / generally the problem is congenital anomaly
Paediatric Urologist is the concerned specialist...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 3 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor